Advertisement

Nonlinear Dynamics

, Volume 95, Issue 3, pp 1841–1858 | Cite as

Dynamical behavior of a fractional three-species food chain model

  • J. AlidoustiEmail author
  • M. Mostafavi Ghahfarokhi
Original Paper
  • 264 Downloads

Abstract

In this paper, a fractional three-species food chain model is considered. The boundedness of the solution of the fractional system has been proven. We analytically determine local and global stability and dynamical behaviors of the equilibria of this system. Further, condition under which a Hopf bifurcation may occur is derived. By using numerical analysis, we figure out that the model may have chaotic dynamics for realistic parameters. Transition to chaotic behavior is established via cycles, period-doubling bifurcation and period-halving bifurcation.

Keywords

Bifurcation Stability analysis Caputo derivative Chaos Strange attractor Periodic solution 

Notes

Acknowledgements

This work is supported by the Shahrekord University of Iran under Grant Nos. 96PRM2M1192 and 96GRD1M1497. Compliance with ethical standards, the authors declare that they have no conflict of interest concerning the publication of this manuscript.

References

  1. 1.
    Ahmed, E., Hashish, A., Rihan, F.A.: On fractional order cancer model. J. Fract. Calc. Appl. Anal. 3(2), 1–6 (2012)Google Scholar
  2. 2.
    Ali, N., Chakravarty, S.: Stability analysis of a food chain model consisting of two competitive preys and one predator. Nonlinear Dyn. 82(3), 1303–1316 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Alidousti, Javad, Reza, : khoshsiar ghaziani, and Ali bayati eshkaftaki. Stability analysis of nonlinear fractional differential order systems with Caputo and Riemann–Liouville derivatives. Turk. J. Math. 41(5), 1260–1278 (2017)Google Scholar
  4. 4.
    Alidousti, J., Khoshsiar Ghaziani, R.: Spiking and bursting of a fractional order of the modified FitzHugh–Nagumo neuron model. Math. Mod. Comput. Simul. 9(3), 390–403 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Aziz-Alaoui, M.A.: Study of a Leslie–Gower-type tritrophic population model. Chaos Solitons Fract. 14(8), 1275–1293 (2002)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Berezovskaya, F.S., Song, B., Castillo-Chavez, C.: Role of prey dispersal and refuges on predator-prey dynamics. SIAM J. Appl. Math. 70(6), 1821–1839 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Boer, M.P., Kooi, B.W., Kooijman, S.A.L.M.: Homoclinic and heteroclinic orbits to a cycle in a tri-trophic food chain. J. Math. Biol. 39(1), 19–38 (1999)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chen, J., et al.: Bifurcations of invariant tori in predator-prey models with seasonal prey harvesting. SIAM J. Appl. Math. 73(5), 1876–1905 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Diethelm, K.: The Analysis of Fractional Differential Equations: An Application-Oriented Exposition Using Differential Operators of Caputo Type. Springer, Berlin (2010)CrossRefGoogle Scholar
  10. 10.
    Ghaziani, R., Khoshsiar, J.A., Bayati Eshkaftaki, A.: Stability and dynamics of a fractional order Leslie–Gower prey–predator model. Appl. Math. Model. 40(3), 2075–2086 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Ghorai, A., Kar, T.K.: Biological control of a predator–prey system through provision of a super predator. Nonlinear Dyn. 74(4), 1029–1040 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hilfer, R.: Applications of Fractional Calculus in Physics. World Scientific Publ. Co, Singapore (2000)CrossRefGoogle Scholar
  13. 13.
    Huo, J., Zhao, H., Zhu, L.: The effect of vaccines on backward bifurcation in a fractional order HIV model. Nonlinear Anal. Real World Appl. 26, 289–305 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ghaziani, Khoshsiar, Reza, and, : Javad Alidousti. Stability analysis of a fractional order prey-predator system with nonmonotonic functional response. Comput. Methods Differ. Equ. 4(2), 151–161 (2016)Google Scholar
  15. 15.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier, New York (2006)zbMATHGoogle Scholar
  16. 16.
    Laskin, N., Zaslavsky, G.: Nonlinear fractional dynamics on a lattice with long range interactions. Physica A Stat. Mech. Appl. 368(1), 38–54 (2006)CrossRefGoogle Scholar
  17. 17.
    Liu, X., Wang, C.: Bifurcation of a predator–prey model with disease in the prey. Nonlinear Dyn. 62(4), 841–850 (2010)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Muratori, S., Rinaldi, S.: Low-and high-frequency oscillations in three-dimensional food chain systems. SIAM J. Appl. Math. 52(6), 1688–1706 (1992)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Owaidy, H.M., Ragab, A.A., Ismail, M.: Mathematical analysis of a food-web model. Appl. Math. Comput. 121(2–3), 155–167 (2001)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Pal, P.J., et al.: A delayed predator–prey model with strong Allee effect in prey population growth. Nonlinear Dyn. 68(1–2), 23–42 (2012)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Petras, I.: Fractional-Order Nonlinear Systems: Modeling, Analysis and Simulation. Springer, Berlin (2011)CrossRefGoogle Scholar
  22. 22.
    Podlubny, Igor: Fractional differential equations: an introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, Vol, p. 198. Elsevier (1998)Google Scholar
  23. 23.
    Rai, Vikas., Sreenivasan, R.: Period-doubling bifurcations leading to chaos in a model food chain. Ecological modelling 69.1-2 : 63-77 (1993)Google Scholar
  24. 24.
    Rihan, F.A., Abdel Rahman, D.H.: Delay differential model for tumour-immune dynamics with HIV infection of CD4+ T-cells. Int. J. Comput. Math. 90(3), 594–614 (2013)Google Scholar
  25. 25.
    Ryu, K., Ko, W., Haque, M.: Bifurcation analysis in a predator-prey system with a functional response increasing in both predator and prey densities. Nonlinear Dyn. 94(3), 1639–1656 (2018)CrossRefGoogle Scholar
  26. 26.
    Shi, R., Chen, L.: The study of a ratio-dependent predator-prey model with stage structure in the prey. Nonlinear Dyn. 58(1–2), 443 (2009)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Sun, X.-K., Huo, H.-F., Xiang, H.: Bifurcation and stability analysis in predator–prey model with a stage-structure for predator. Nonlinear Dyn. 58(3), 497 (2009)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Tripathi, J.P., Jana, D., Tiwari, V.: A Beddington-DeAngelis type one-predator two-prey competitive system with help. Nonlinear Dyn. 1–21 (2018)Google Scholar
  29. 29.
    Vargas-De-Leon, C.: Volterra-type Lyapunov functions for fractional-order epidemic systems. Commun. Nonlinear Sci. Numer. Simul. 24(1–3), 75–85 (2015)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Xiao, D., Jennings, L.S.: Bifurcations of a ratio-dependent predator–prey system with constant rate harvesting. SIAM J. Appl. Math. 65(3), 737–753 (2005)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Xiao, D., Zhu, H.: Multiple focus and Hopf bifurcations in a predator–prey system with non monotonic functional response. SIAM J. Appl. Math. 66(3), 802–819 (2006)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Xu, R.: Global stability and Hopf bifurcation of a predator–prey model with stage structure and delayed predator response. Nonlinear Dyn. 67(2), 1683–1693 (2012)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Yang, J.H., et al.: Bifurcation transition and nonlinear response in a fractional-order system. J. Comput. Nonlinear Dyn. 10(6), 061017 (2015)CrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesShahrekord UniversityShahrekordIran
  2. 2.Department of Computer EngineeringShahrekord UniversityShahrekordIran

Personalised recommendations